Alert archive / Indiana / Frost Advisories in 2011
Frost Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at May 4, 2011, 3:45 PM EDT for 39 counties in Indiana. It took effect at May 5, 2011, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2011, 3:45 PM EDT (19:45 UTC)
- In effect from
- May 5, 2011, 2:00 AM EDT
- Expired
- May 5, 2011, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
301 WWUS73 KIND 041945 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 PM EDT WED MAY 4 2011 ...FROST TO DEVELOP OVERNIGHT... .HIGH PRESSURE WILL PROVIDE MOSTLY CLEAR SKIES AND LIGHT WINDS TONIGHT...ALLOWING TEMPERATURES TO DROP INTO THE LOW TO MID 30S. THIS WILL SET THE STAGE FOR FROST DEVELOPMENT LATER TONIGHT. INZ021-028>031-035>049-051>057-060>065-067>072-050345- /O.NEW.KIND.FR.Y.0001.110505T0600Z-110505T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 345 PM EDT WED MAY 4 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * TEMPERATURE: LOW TEMPERATURES WILL BE IN THE LOW TO MID 30S. * IMPACTS: SENSITIVE VEGETATION WILL BE THREATENED IF LEFT OUTDOORS UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NIELD
3 follow-up statements
641 WWUS73 KIND 050112 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 912 PM EDT WED MAY 4 2011 ...FROST TO DEVELOP OVERNIGHT... .HIGH PRESSURE WILL PROVIDE MOSTLY CLEAR SKIES AND LIGHT WINDS TONIGHT...ALLOWING TEMPERATURES TO DROP INTO THE LOW TO MID 30S. THIS WILL SET THE STAGE FOR FROST DEVELOPMENT LATER TONIGHT. INZ021-028>031-035>049-051>057-060>065-067>072-050915- /O.CON.KIND.FR.Y.0001.110505T0600Z-110505T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 912 PM EDT WED MAY 4 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * TEMPERATURE: LOW TEMPERATURES WILL BE IN THE LOW TO MID 30S. * IMPACTS: SENSITIVE VEGETATION WILL BE THREATENED IF LEFT OUTDOORS UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TDUD
686 WWUS73 KIND 050731 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 331 AM EDT THU MAY 5 2011 ...FROST TO DEVELOP OVERNIGHT... .HIGH PRESSURE WILL PROVIDE MOSTLY CLEAR SKIES AND LIGHT WINDS TONIGHT...ALLOWING TEMPERATURES TO DROP INTO THE LOW TO MID 30S. THIS WILL SET THE STAGE FOR FROST DEVELOPMENT TOWARDS DAYBREAK. INZ021-028>031-035>049-051>057-060>065-067>072-051300- /O.CON.KIND.FR.Y.0001.000000T0000Z-110505T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 331 AM EDT THU MAY 5 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURE: LOW TEMPERATURES WILL BE IN THE LOW TO MID 30S. * IMPACTS: SENSITIVE VEGETATION WILL BE THREATENED IF LEFT OUTDOORS UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
938 WWUS73 KIND 051251 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 851 AM EDT THU MAY 5 2011 INZ021-028>031-035>049-051>057-060>065-067>072-051400- /O.EXP.KIND.FR.Y.0001.000000T0000Z-110505T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 851 AM EDT THU MAY 5 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. $$ SMF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at May 4, 3:36 PM EDT, 9 minutes earlier.
Area forecast discussion, May 4, 3:36 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 336 PM EDT WED MAY 4 2011 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... HIGH PRESSURE PASSING ACROSS THE GREAT LAKES AND OHIO VALLEY WILL PROVIDE A COOL MOSTLY CLEAR NIGHT ACROSS CENTRAL INDIANA...WITH FROST EXPECTED LATE. THURSDAY WILL BE DRY AS THIS HIGH PUSHES OFF TO THE EAST. AN UPPER TROUGH WILL PASS THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY...BRINGING SHOWERS BACK TO THE AREA. ANOTHER WEAK RIDGE OF HIGH PRESSURE WILL PROVIDE DRY WEATHER ON FRIDAY NIGHT BEFORE A LENGTHY PERIOD OF SHOWER AND THUNDERSTORM CHANCES SATURDAY THROUGH MONDAY NIGHT AS A WARM FRONT BECOMES HUNG UP ACROSS THE REGION. DRY WEATHER WILL RETURN TUESDAY THROUGH WEDNESDAY. && .NEAR TERM /TONIGHT/... FOCUS IS ON TEMPS AND FROST TONIGHT. GUIDANCE IS CLOSE AND A BLEND IS USED. HIGH PRESSURE WILL PUSH ACROSS THE AREA TONIGHT. WINDS WILL BECOME LIGHT AND VARIABLE...IF NOT CALM MOST AREAS. DIURNAL CLOUDINESS IN THE WAKE OF A DEPARTING UPPER TROUGH WILL DISSIPATE THIS EVENING...LEAVING ONLY A SMALL AMOUNT OF HIGH CLOUD PUSHING INTO THE AREA LATE. ASIDE FROM THIS HIGH CLOUD AND PREVIOUSLY WET GROUND...THIS REPRESENTS AN ALMOST IDEAL RADIATIONAL COOLING SITUATION. AS SUCH...HAVE GONE TOWARDS THE COOL END OF MOS GUIDANCE TONIGHT...WHICH AGREES RELATIVELY WELL WITH UPSTREAM MIN TEMPS. EXPECT MID 30S EVERYWHERE WITH A FEW LOW 30S IN THE OUTLYING AREAS. THIS WILL BE SUFFICIENT FOR FROST FORMATION...AND WILL ISSUE A FROST ADVISORY TO BE IN EFFECT FROM 06Z TONIGHT THROUGH 13Z TOMORROW. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... FOCUS IS ON POPS THURSDAY NIGHT AND FRIDAY. GUIDANCE IS SIMILAR AND A BLEND IS SUFFICIENT. HIGH CLOUDS WILL BE ON THE INCREASE TOMORROW...BUT CONDITIONS OTHERWISE DRY. WARM ADVECTION IN ADVANCE OF THE NEXT UPPER WAVE WILL ALLOW TEMPS TO RECOVER INTO THE 60S. NEXT UPPER WAVE WILL CROSS THE AREA THURSDAY NIGHT...WITH CYCLONIC FLOW REMAINING INTO FRIDAY. MODEST ISENTROPIC LIFT SUGGESTS SHOWERS A DECENT BET. MODELS MAY BE OVERDOING MOISTURE RETURN SLIGHTLY WITH BROAD HIGH PRESSURE OVER THE GULF...BUT THIS RELATIVELY LARGE UPPER WAVE SHOULD BE ABLE TO PRODUCE AT LEAST SOME SHOWERS...AND QPF AMOUNTS WILL NOT BE ALL THAT SUBSTANTIAL. REMOVED THUNDER FROM THURSDAY NIGHT FORECAST...AS INSTABILITY IS MINIMAL AND SREF PROGS INDICATE LITTLE TO NO CHANCE OF THUNDER. FORECAST SOUNDINGS INDICATE SOME LOW TO MID LEVEL INSTABILITY ON FRIDAY...AND THIS MAY ALLOW SHOWERS...WHICH WILL BE CLEARING THE AREA DURING FRIDAY MORNING...TO REDEVELOP IN THE AFTERNOON. KEPT SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA THROUGHOUT THE DAY...BEFORE DRYING THINGS OUT FRIDAY NIGHT IN ADVANCE OF THE NEXT SYSTEM FOR THE WEEKEND. MAV GUIDANCE WAS GENERALLY SUFFICIENT ON TEMPS BASED ON EXPECTED 850 TEMPS/NEAR NEUTRAL ADVECTION THURSDAY NIGHT THROUGH FRIDAY NIGHT/ AND SKY COVER. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... WENT CLOSER TO A BLEND THAN HPC GUIDANCE...AS HPC SEEMS TO FOCUS FAR TOO HEAVILY ON THE GFS...WHEN STRENGTHENING RIDGING ALOFT NEXT WEEK WOULD SUGGEST A NORTHWARD DISPLACEMENT OF THE WARM FRONT THAT WILL HANG UP IN THE REGION OVER THE WEEKEND INTO EARLY NEXT WEEK...AND AS SUCH...A WARMING TREND BEYOND WHAT IS DEPICTED IN HPC GUIDANCE. && .AVIATION.../FOR 041818Z TAFS/... HIGH PRESSURE OVER MS VALLEY THIS AFTERNOON WILL BE FROM CENTRAL GREAT LAKES TO DEEP SOUTH BY THURSDAY AFTERNOON. NORTHERLY FLOW AROUND 10 KNOTS TODAY BECOMING LIGHT AND VARIABLE OVERNIGHT AND THEN SOUTHERLY AROUND 10 KNOTS TOMORROW. SCT TO BKN CLOUDS AROUND FOUR THOUSAND FEET MOST OF AFTERNOON. THEY WILL BE REPLACED BY CLEAR SKIES AROUND SUNDOWN. CLOUDS AT OR ABOVE 15 THOUSAND FEET DEVELOPING THURSDAY. VISIBILITIES REMAINING P6SM AS NORTHERLY WINDS TODAY BRING IN DRY AIR. && .IND WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 9 AM EDT THURSDAY FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...NIELD NEAR TERM...NIELD SHORT TERM...NIELD LONG TERM....NIELD AVIATION...JK
Hazardous weather outlook, May 4, 4:30 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 430 AM EDT WED MAY 4 2011 INZ030-031-036>042-045>049-052>054-051000- CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN- 430 AM EDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS EXPECTED OVERNIGHT THROUGH SHORTLY AFTER SUNRISE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND AGAIN FROM EARLY SATURDAY THROUGH MONDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ055>057-060>065-067>072-051000- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 430 AM EDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. LOW LAND FLOODING WILL BE ONGOING IN AREAS THAT NORMALLY FLOOD IN HEAVY RAIN. MOTORISTS SHOULD AVOID ROADWAYS COVERED BY FLOOD WATERS. WIDESPREAD RIVER FLOODING WILL CONTINUE ALONG THE WHITE RIVER...EAST FORK OF THE WHITE...MUSCATATUCK...AND WABASH RIVERS. PATCHY FROST IS EXPECTED OVERNIGHT THROUGH SHORTLY AFTER SUNRISE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND AGAIN FROM EARLY SATURDAY THROUGH MONDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. WIDESPREAD RIVER FLOODING IS EXPECTED ALONG THE WHITE RIVER...EAST FORK OF THE WHITE...MUSCATATUCK...AND WABASH RIVERS THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028-029-035-043-044-051-051000- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO- 430 AM EDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD RIVER FLOODING WILL CONTINUE ALONG THE TIPPECANOE AND WABASH RIVERS. PATCHY FROST IS EXPECTED OVERNIGHT THROUGH SHORTLY AFTER SUNRISE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND AGAIN FROM FRIDAY NIGHT THROUGH MONDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. WIDESPREAD RIVER FLOODING IS EXPECTED ALONG THE TIPPECANOE AND WABASH RIVERS THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
Nearby
Frost Advisories in Indiana, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.